Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Had keratin treatment on hair. Forehead discolored. Dark itchy skin discoloration on knee. Is this systemic?

I recently had a keratin treatment on my hair. I also for the first time wore bangs. My forehead is disclored and it looked like it had been sunburned with peeling dark skin. Of note behind my left knee I have a very dark itchy skin discoloration. It started about 8 months ago. I thought something bit me. Initially it was bright red and extremely itchy then it turned dark brown and the skin changed texture. Are these two separate issues or is this systemic?
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response

It seems that you developed irritant contact dermatitis on forehead.

It may be due to keratin treatment.

You are having redness and exfoliation on forehead...that is ICD.

And you are having lesions on back part of left knee.

It may be Allergic dermatitis or atopic dermatitis.

I think you must be having atopic diathesis.

So, your skin is sensitive to develop irritations and allergy.

You consult nearby dermatologist.

Oral antihistaminics and steroids in tappering dose may be taken.

Local application of steroid cream will improve the lesions.

Avoidance of soap bath is needed.

You will be alright, do not worry.

But you should take care to find out allergens and to keep them away.

I hope you got my answer.


Dr. Ilyas Patel MD
Answered: Fri, 12 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor